Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 154, NWS Kansas City, MO

August 19, 2005Clay County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Aug 19, 2005, 3:40 PM CDT for Clay County, Missouri. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 19, 2005, 3:40 PM CDT (20:40 UTC)
Expired
Aug 19, 2005, 4:30 PM CDT
In force
50 min
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text

County Clay County, MO

The radar

The Pleasant Hill radar (KEAX), 50 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 19, 3:45 PM CDTHAIL 1Liberty, MOQUARTER SIZE HAIL ON THE SOUTHEAST SIDE OF LIBERTY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 19, 3:20 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 8.7 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2005-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 927 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2005-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 253 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
927 J/kg
Mixed-layer CIN
-277 J/kg
Mixed-layer LCL
1076 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
253 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 192040
SVREAX
MOC047-192130-
/O.NEW.KEAX.SV.W.0154.050819T2040Z-050819T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
340 PM CDT FRI AUG 19 2005

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CLAY COUNTY IN WEST CENTRAL MISSOURI

* UNTIL 430 PM CDT

* AT 339 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LIBERTY...OR 13 MILES NORTHEAST OF KANSAS CITY...AND MOVING
  NORTHEAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   MISSOURI CITY BY 355 PM CDT.
   MOSBY BY 410 PM CDT.
   EXCELSIOR SPRINGS BY 430 PM CDT.

THE TOWN OF PRATHERSVILLE IS ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
PLEASANT HILL.

LAT...LON 3925 9443 3918 9442 3924 9422 3936 9422

$$

BOOKBINDER
3 follow-up statements
000 
WWUS53 KEAX 192053
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
353 PM CDT FRI AUG 19 2005

MOC047-192130-
/O.CON.KEAX.SV.W.0154.000000T0000Z-050819T2130Z/
CLAY MO-
353 PM CDT FRI AUG 19 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR EASTERN CLAY COUNTY
UNTIL 430 PM CDT...

AT 345 PM CDT...A TRAINED WEATHER SPOTTER REPORTED A SEVERE 
THUNDERSTORM PRODUCING QUARTER SIZE HAIL ON THE SOUTHEAST SIDE OF 
LIBERTY. DOPPLER RADAR SHOWED THIS STORM DRIFTING TO THE NORTHEAST 
AT 5 MPH. QUARTER SIZE HAIL AND DAMAGING WIND GUSTS GREATER THAN 60 
MPH REMAIN POSSIBLE.

THE SEVERE THUNDERSTORM WILL BE NEAR...
   MISSOURI CITY BY 420 PM CDT.
   MOSBY BY 430 PM CDT.

THE TOWN OF PRATHERSVILLE IS ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

LAT...LON 3925 9443 3918 9442 3924 9422 3936 9422

$$

BOOKBINDER
000 
WWUS53 KEAX 192117
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
417 PM CDT FRI AUG 19 2005

MOC047-192130-
/O.CON.KEAX.SV.W.0154.000000T0000Z-050819T2130Z/
CLAY MO-
417 PM CDT FRI AUG 19 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR EASTERN CLAY COUNTY
UNTIL 430 PM CDT...

AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL AND DAMAGING WINDS GREATER THAN 60 MPH.  THIS STORM WAS LOCATED 
NEAR MISSOURI CITY...OR 18 MILES NORTHEAST OF KANSAS CITY...MOVING 
NORTHEAST AT 5 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
   EXCELSIOR SPRINGS BY 430 PM CDT.

THE TOWN OF PRATHERSVILLE IS ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.

THE STRONGEST PART OF THIS STORM IS EXPECTED TO EXIT CLAY COUNTY IN 
THE NEXT 10 MINUTES.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

LAT...LON 3933 9429 3921 9432 3924 9422 3936 9422

$$

BOOKBINDER
000 
WWUS53 KEAX 192130
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
430 PM CDT FRI AUG 19 2005

MOC047-192140-
/O.EXP.KEAX.SV.W.0154.000000T0000Z-050819T2130Z/
CLAY MO-
430 PM CDT FRI AUG 19 2005

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CLAY COUNTY HAS BEEN
ALLOWED TO EXPIRE...

AT 430 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM. 
ADDITIONAL THUNDERSTORMS...INCLUDING THE DEVELOPMENT OF SEVERE 
WEATHER...WILL REMAIN POSSIBLE THROUGH THIS EVENING. STAY TUNED FOR 
ADDITIONAL STATEMENTS.

LAT...LON 3933 9429 3921 9432 3924 9422 3936 9422

$$

BOOKBINDER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 1:35 PM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Aug 19, 1:35 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
135 PM CDT FRI AUG 19 2005

.DISCUSSION...

UPDATED FORECAST TO LOWER HIGH TEMPERATURES ACROSS NORTHWEST MO DUE
TO CLOUD COVER AND CONVECTION MOVING IN. ADJUSTED POPS FOR THIS
AFTERNOON TO REFLECT ONGOING AND EXPECTED PRECIPITATION. HAVE
DROPPED POPS ALTOGETHER ACROSS FAR SOUTHERN CWA TILL THIS EVENING.

SEVERE AND HEAVY RAIN THREAT ACROSS NORTHERN HALF OF CWA NEXT 18 HRS.
CONSIDERING A FLASH FLOOD WATCH FOR MOST OF CWA TONIGHT DUE TO
RECENT HEAVY RAINS AS WELL AS POTENTIAL FOR 1-2 INCH RAINS.

MJ

&&

.PREV DISCUSSION...
645 AM...
MAKING SOME REVISION TO THUNDERSTORM FORECASTS FOR TODAY. ONGOING
ELEVATED PRECIPITATION ORIENTED ALONG A MOISTURE AXIS OF TROPICAL
MOISTURE THAT EXTENDS FROM MEXICO THROUGH KANSAS INTO CENTRAL
MISSOURI.  UPPER LEVEL JET ACROSS NEBRASKA AND IOWA CONTINUES TO
SUPPORT AT LEAST SOME WEAK LIFT ACROSS THIS REGION DESPITE VEERED
OFF LOW LEVEL JET. STILL EXPECT THIS AREA TO DISSIPATE THIS MORNING
AS MID LEVELS WARM A BIT.  BIG QUESTION IS...CAN AFTERNOON HEATING
OVERCOME EXPECTED CAP TO TRIGGER MORE STORMS ACROSS THE FORECAST
AREA IN THE VICINITY OF THIS MOISTURE AXIS. CURRENT THINKING IS NOT
LIKELY UNTIL THIS EVENING WHEN SOME COOLING AT THE MID LEVELS MAY
TAKE PLACE. STORMS WITH THE TRUE COLD FRONT WILL LIKELY NOT GET
ORGANIZED ALONG THIS BOUNDARY UNTIL THE OVERNIGHT HOURS IN NORTHERN
MISSOURI AS THE UPPER LEVEL SHORT WAVE MOVES INTO THE UPPER
MIDWEST...AIDING IN THE FRONTS SURGE TO THE SOUTH.

PC

&&

.PREVIOUS DISCUSSION...
328 AM CDT FRI...
MAIN FORECAST CONCERN IS WITH THREAT OF STORMS TODAY AND TONIGHT AND
HEAT THIS AFTERNOON.

00Z MODEL RUNS PRESENTED QUITE DIVERGING SCENARIOS...HAVING PROBLEMS
WITH HANDLING CONVECTION THIS MORNING AND CONVECTIVE FEEDBACK
PROBLEMS THIS AFTERNOON AND TONIGHT.  WILL LEAN TOWARD EARLIER RUNS
IDEA OF MAIN FRONT SETTING UP FROM WESTERN KANSAS INTO SOUTHEAST
NEBRASKA LATER THIS AFTERNOON...WITH CONVECTION BREAKING OUT ALONG
IT. NOT TOTALLY OUT OF THE QUESTION THAT SOMETHING COULD DEVELOP
THIS AFTERNOON IN THE WARM SECTOR THAT WILL BE ACROSS THE FORECAST
AREA...BUT THINK THE BETTER CHANCES WILL BE CLOSER TO THIS
BOUNDARY...SO WILL KEEP CHANCE POPS IN NORTHWEST MISSOURI AND
NORTHEAST KANSAS FOR NOW...AND ONLY HAVE SLIGHT CHANCES FOR THE REST
OF FORECAST AREA.

WITH NORTHERN STREAM SHORT WAVE MOVING THROUGH UPPER MIDWEST BY 12Z
SATURDAY...EXPECT FRONT TO BE ABLE TO PUSH AS FAR SOUTH AS THE
SOUTHERN THIRD OF FORECAST AREA...THEN MOVE SOUTH OF AREA BY MID
MIDDAY. THUS WILL TAPER OF RAIN CHANCES SATURDAY MORNING...WITH
COOLER AIR MOVING IN. THEN WITH A SURFACE HIGH DROPPING INTO THE
MIDWEST THE FIRST OF THE WEEK...LOOKS LIKE A FAIRLY QUIET WEATHER
PATTERN THROUGH TUESDAY.

IN THE VERY SHORT TERM...HEAT WILL ALSO BE A CONCERN THIS AFTERNOON.
SOME AREAS...ESPECIALLY IN AREAS FROM ST JOSEPH THROUGH KANSAS CITY
THROUGH BUTLER AND SEDALIA MAY SEE HEAT INDICES AROUND THE 105 MARK
FOR AN HOUR OR TWO THIS AFTERNOON. SINCE NOT QUITE FITTING THE
ADVISORY CRITERIA...PLUS AREA HAS BECOME FAIRLY ACCLIMATED TO THE
HEAT THIS SUMMER...WILL USE THE HAZARDOUS WEATHER OUTLOOK TO
HIGHLIGHT THE SITUATION.

ONGOING CONVECTION HAS ORGANIZED INTO A COMPLEX THAT SHOULD CONTINUE
TO PROGRESS EAST EARLY THIS MORNING AS WEAK WAVE INDUCED BY THIS
COMPLEX MOVES EAST IN THE FLOW.  TIMING CURRENT RADAR TRENDS...WILL
LEAVE A MENTION OF STORMS IN SOUTHEAST AREAS FOR THE START OF THE
DAY...THEN CLEAR THE AREA BY MID MORNING.

PC

353 PM CDT THU
AFTERNOON WATER VAPOR IMAGERY SHOWS VIGOROUS UPPER LEVEL LOW OVER
SOUTHERN ALBERTA/SASKATCHEWAN. MEANWHILE...SURFACE ANALYSIS SHOWS
ASSOCIATED LOW OVER MN/IA...WITH A CONFLUENCE ZONE STRETCHING
SOUTHWEST INTO NORTHERN MISSOURI. CU FIELD HAS INCREASED ACROSS
NORTHERN MISSOURI THIS AFTERNOON. DECENT MOISTURE POOLING IN THIS
REGION (WITH AFTERNOON DEWPOINTS IN THE MID 70S)...COMBINED WITH A
FAIRLY UNSTABLE AIRMASS...MAY PROVIDE ENOUGH SUPPORT FOR
THUNDERSTORM ACTIVITY THIS EVENING. ASSISTANCE OF INCREASING LOW
LEVEL JET WILL PROVIDE SLIGHTLY BETTER FOCUS TONIGHT ACROSS NORTHERN
MISSOURI...SO HAVE MAINTAINED 30 POPS NORTH OF THE MISSOURI RIVER.
TOMORROW WILL BE ANOTHER HOT DAY AS 850 MB TEMPS MODERATE A COUPLE OF
DEGREES. ANTICIPATE HIGH TEMPERATURES IN THE MID 90S FOR MOST OF THE
FORECAST AREA...WITH HEAT INDICES IN THE 100 TO 105 DEGREE RANGE.
AFOREMENTIONED UPPER LEVEL LOW WILL DIVE SOUTHEAST ON FRIDAY...AND
BRING A COLD FRONT KNOCKING ON OUR DOORSTEP LATE FRIDAY AFTERNOON.
HAVE RETAINED THE HIGHEST POPS (50-60) BETWEEN 00Z AND 12Z SATURDAY.
BOTH NAM AND GFS SOLUTIONS ACCELERATE THE FRONT ACROSS
MISSOURI...WITH PRECIPITATION ENDING DURING THE MORNING HOURS. IN
THE WAKE OF THE FRONT...EXPECT HIGH TEMPERATURES TO COOL INTO THE
80S FOR THE WEEKEND.

A SURFACE RIDGE IS IN PLACE THROUGH THE BEGINNING OF THE WEEK...WITH
A SLOW WARMING TREND.  THE MID RANGE MODELS BRING THE NEXT WEATHER
MAKER IN LATE PERIOD NEAR DAY 7.  THE MODELS ARE NOT IN AGREEMENT
WITH THE TIMING OF FROPA...WITH THE DGEX EARLY IN THE DAY ON
THURSDAY...RANGING DOWN TO THE GFS THAT DOES NOT BRING IT THROUGH
UNTIL FRIDAY.  DUE TO UNCERTAINTIES...HAVE NOT INTRODUCED POPS YET
AGAIN...AND WILL WAIT ANOTHER RUN.  HAVE CONTINUED TO TREND
SKY/TEMPS THAT DIRECTION.

LS/LVK

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.

WFO EAX
Hazardous weather outlook, Aug 19, 1:06 PM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
106 PM CDT FRI AUG 19 2005

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-201100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
106 PM CDT FRI AUG 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A VERY ACTIVE PERIOD IS FORECAST WITH A MODERATE RISK OF SEVERE
THUNDERSTORMS FORECAST ACROSS NORTHERN MISSOURI AND EXTREME NORTHEAST
KANSAS...GENERALLY NORTH OF A MUSCOTAH KANSAS TO MACON LINE. SEVERE
THUNDERSTORMS COULD FORM AS EARLY AS MID AFTERNOON ACROSS FAR
NORTHEAST KANSAS AND NORTHERN MISSOURI NEAR THE MISSOURI AND IOWA
BORDER. THUNDERSTORMS ARE EXPECTED TO FORM THIS AFTERNOON ALONG AN
INSTABILITY AXIS WHICH LIES FROM NEAR ST JOSEPH TO NORTH OF
KIRKSVILLE. DUE TO THE AMOUNT OF VERTICAL SHEAR AND INSTABILITY
PRESENT OVER THIS AREA DISCRETE SUPERCELLS ARE POSSIBLE DURING THE
AFTERNOON AND EARLY EVENING HOURS. THE PRIMARY SEVERE THREATS WILL BE
LARGE HAIL...GOLFBALL SIZE OR LARGER...DAMAGING WINDS...TORRENTIAL
RAINS AND FREQUENT LIGHTNING. AS THE THUNDERSTORMS INTERACT WITH EACH
OTHER THE POTENTIAL EXISTS FOR A COMPLEX OF STORMS TO FORM WHICH
COULD EVOLVE INTO A WIDESPREAD WIND STORM EVENT.

SEVERE THUNDERSTORMS COULD SPREAD SOUTHEAST OVERNIGHT AND ACROSS WEST
CENTRAL AND CENTRAL MISSOURI AS WELL AS EXTREME EAST CENTRAL KANSAS BY
LATE EVENING.

HEAVY RAINS WILL ALSO BE A THREAT OVER THE ENTIRE REGION. DUE TO THE
RECENT HEAVY RAINS OF THE PAST TWO DAYS OVER MANY LOCATIONS...FLASH FLOODING
WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG THUNDERSTORMS MAY BE ONGOING ACROSS PARTS OF WEST CENTRAL AND
CENTRAL MISSOURI SATURDAY MORNING...GENERALLY SOUTH OF AN OLATHE TO
BOONVILLE LINE.

SCATTERED THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS NORTHERN
MISSOURI AND NORTHEAST KANSAS SATURDAY EVENING AS A SECONDARY FRONT
DROPS DOWN FROM IOWA AND NEBRASKA.

NO SEVERE WEATHER IS ANTICIPATED ACROSS THE AREA ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS ANTICIPATED ACROSS NORTHERN MISSOURI THIS
AFTERNOON AND EVENING. IT IS POSSIBLE SPOTTERS WILL BE NEEDED FURTHER
SOUTH LATER THIS EVENING SOUTH OF A KANSAS CITY TO MOBERLY LINE.

MJ

In the hours before

Local storm report, Aug 19, 11:27 AM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1127 AM CDT FRI AUG 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     FLASH FLOOD      SEVERANCE               39.77N 95.25W
08/18/2005                   DONIPHAN           KS   PUBLIC

            RAINS OF UP TO 5 INCHES CAUSED SEVERAL COUNTY ROADS TO
            FLOOD AND BECOME IMPASSABLE.

&&

GA
Local storm report, Aug 19, 12:37 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1237 PM CDT FRI AUG 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND DMG     LATHROP                 39.55N 94.33W
08/18/2005                   CLINTON            MO   LAW ENFORCEMENT

            LARGE TREE BLOWN DOWN ON HIGHWAY 116.

&&

GA
Special weather statement, Aug 19, 3:02 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
302 PM CDT FRI AUG 19 2005

KSZ103-192100-
LEAVENWORTH-
302 PM CDT FRI AUG 19 2005

...SIGNIFICANT WEATHER ALERT FOR NORTHERN LEAVENWORTH COUNTY...

AT 258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR MC LOUTH...OR NEAR
OSKALOOSA KANSAS...MOVING NORTHEAST AT 10 MPH.

NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM...ALONG WITH FREQUENT
CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAINFALL.

PEOPLE IN LEAVENWORTH COUNTY...INCLUDING THE CITY OF JARBALO...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

BOOKBINDER
Special weather statement, Aug 19, 3:18 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
318 PM CDT FRI AUG 19 2005

KSZ025-057-102>105-MOZ001>004-011>013-020>021-028>029-
037-043-200300-
ATCHISON KS-DONIPHAN KS-JOHNSON KS-LEAVENWORTH KS-
MIAMI KS-WYANDOTTE KS-ANDREW MO-ATCHISON MO-
BUCHANAN MO-CASS MO-CLAY MO-CLINTON MO-DE KALB MO-
GENTRY MO-HOLT MO-JACKSON MO-NODAWAY MO-PLATTE MO-
WORTH MO-
318 PM CDT FRI AUG 19 2005

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
736 IN EFFECT UNTIL 10 PM CDT FOR THE FOLLOWING AREAS

IN KANSAS THIS WATCH INCLUDES 6 COUNTIES

IN EAST CENTRAL KANSAS

JOHNSON KS            MIAMI

IN NORTHEAST KANSAS

ATCHISON KS           DONIPHAN              LEAVENWORTH
WYANDOTTE

IN MISSOURI THIS WATCH INCLUDES 13 COUNTIES

IN NORTHWEST MISSOURI

ANDREW                ATCHISON MO           BUCHANAN
CLINTON               DEKALB                GENTRY
HOLT                  NODAWAY               WORTH

IN WEST CENTRAL MISSOURI

CASS                  CLAY                  JACKSON
PLATTE

THIS INCLUDES THE CITIES OF...ALBANY...ATCHISON...CAMERON...
EXCELSIOR SPRINGS...GRANT CITY...HARRISONVILLE...INDEPENDENCE...
KANSAS CITY...KANSAS CITY...LEAVENWORTH...LIBERTY...MARYVILLE...
MOUND CITY...OLATHE...OREGON...OVERLAND PARK...PAOLA...
PARKVILLE...PLATTE CITY...PLATTSBURG...ROCKPORT...SAVANNAH...
ST. JOSEPH AND TROY.

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 7:40 PM CDTSevere Thunderstorm WarningEAXBuchanan50 min
Aug 18, 8:08 PM CDTSevere Thunderstorm WarningEAXGentry, Nodaway58 min
Aug 18, 8:11 PM CDTFlash Flood WarningEAXBuchanan6 hr
Aug 18, 8:39 PM CDTSevere Thunderstorm WarningEAXBuchanan, Clinton, DeKalb51 min
Aug 18, 9:05 PM CDTSevere Thunderstorm WarningEAXCaldwell, Daviess, Ray55 min
Aug 18, 9:57 PM CDTSevere Thunderstorm WarningEAXAdair33 min
Aug 19, 3:57 PM CDTFlash Flood WarningEAXPlatte6 hr
Aug 19, 5:10 PM CDTSevere Thunderstorm WarningEAXCarroll41 min
Aug 19, 5:36 PM CDTSevere Thunderstorm WarningEAXChariton39 min
Aug 19, 6:17 PM CDTSevere Thunderstorm WarningEAXChariton, Linn, Macon36 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.